MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 07/14/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference(b)(4).
 
Event or Problem Description
An angiodynamics senior territory manager reported a patient adverse outcome, following an angiovac procedure.The angiovac c180 was chosen to remove tricuspid valve vegetation in a chronically ill patient.There was no device malfunction and the procedure was performed in accordance with the ifu (instructions for use.) the angiovac was reported to have been very successful in removing vegetation and performed as intended.The patient remained stable throughout the procedure; however, 6 hours following completion, the patient experienced a pulmonary bleed/ hemorrhage.The patient recovered until a second hemorrhage occurred approximately 24 hours later, resulting in the patient ultimately expiring.Patient was reported to be an iv drug user with several comorbidities including: infective endocarditis of tricuspid valve causing stenosis of prosthetic valve, hiv, hepatitis c, mrsa and multiple lung abscesses as a result of "throwing" a blood clot.The physician believes that the adverse outcome is a result of the patient's multiple comorbidities and is unrelated to the angiodynamics device.
 
Additional Manufacturer Narrative
Reference (b)(4).
 
Event or Problem Description
Additional information received: patient initials, weight, date of birth and confirmed date of death.Patient expired at 18:08.An autopsy was refused by the medical examiner.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event (pulmonary hemorrhage); there were no reports of angiovac device malfunction during the procedure, therefore, no device sample was returned for evaluation.There was no reported angiovac device malfunction during the procedure, i.E.Device functioned as intended.Hemorrhage is a potential anticipated procedural complication of an angiovac procedure; this is cautioned in the dfu.The patient expiration is potentially a result of the patient's co-morbidities.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings: - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.- as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: - death - arrhythmias - pulmonary embolism - hemorrhage.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17364255
Report Number1317056-2023-00094
Device Sequence Number5226516
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5738598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer07/20/2023
07/31/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/02/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age30 YR
Patient SexMale
Patient Weight75 KG